Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 2, 2001, 9:44 PM CDT for Hardeman County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 9:44 PM CDT (02:44 UTC)
- Expired
- May 2, 2001, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 030245 SVROKC TXC197-030315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 944 PM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDEMAN COUNTY IN NORTHERN TEXAS * UNTIL 1015 PM CDT * AT 944 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF GOODLETT...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE GOODLETT AND QUANAH HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3450 9999 3421 9996 3429 9959 3457 9995 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 2, 8:25 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT WED MAY 2 2001 CURRENT THINKING IS STILL VERY MUCH AS DAY SHIFT. 00Z SOUNDING STILL SHOWS STRONG CAP ACROSS CENTRAL OK. WILL KEEP 20S GOING...BUT BEST CHANCE WILL REMAIN ACROSS WESTERN AND NORTHWEST OKLAHOMA FOR THIS EVENING. WILL MAKE SOME MINOR CHANGES...BUT OVERALL THINGS LOOK GOOD. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 2, 6:21 PM CDT, 3 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0611 PM 6 ONW REYDON OK 1.25 INCH HAIL
05/02/01 ROGER MILLS REPORTED BY PUBLIC
TLLocal storm report, May 2, 6:45 PM CDT, 2 hours 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 9 S ARNETT OK .75 INCH HAIL
05/02/01 ELLIS PUBLIC REPORT
KTLocal storm report, May 2, 7:13 PM CDT, 2 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM 6 iW HARMON OK 1.00 INCH HAIL
05/02/01 ELLIS PUBLIC REPORT
KTLocal storm report, May 2, 7:22 PM CDT, 2 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM HARMON OK .75 INCH HAIL
05/02/01 ELLIS PUBLIC REPORT
0710 PM 10 S TANGIER OK 1.00 INCH HAIL
05/02/01 WOODWARD PUBLICb REPORT
KTLocal storm report, May 2, 8:43 PM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT WED MAY 02 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 14 N CHESTER OK .88 INCH HAIL
05/02/01 MAJOR PUBLIC REPORT
KTNearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.